Case ReportsClozapine Induced Myopericarditis Early Recognition Improves Clinical OutcomeRazminia, Mansour; Salem, Yasser; Devaki, Sivasubramaniam; Shah, Nilamben; Khosla, Sandeep* Author Information Section of Cardiology, Department of Medicine, Rosalind Franklin University of Medicine and Science, Mount Sinai Hospital Medical Center, Chicago, Illinois *Address for correspondence: Mount Sinai Hospital Medical Center, 1500 South California Avenue, Chicago, IL 60608. E-mail: [email protected] American Journal of Therapeutics 13(3):p 274-276, May 2006. | DOI: 10.1097/01.mjt.0000212704.79248.3d Buy Metrics Abstract Clozapine is an atypical dibenzodiazepine antipsychotic used for resistant schizophrenia. Uncommonly, it is associated with myocarditis. We report a case of myopericarditis masquerading as an acute myocardial infarction based on presenting electrocardiogram and cardiac markers. Emergent coronary angiography confirmed the absence of epicardial coronary occlusion and revealed severe left ventricular systolic dysfunction. Immediate discontinuation of the clozapine, along with aggressive supportive care resulted in complete recovery to baseline. Cardiovascular health professionals should be aware of this uncommon but serious side effect of clozapine since failure to recognize the association may result in adverse clinical outcome and inappropriate therapy. © 2006 Lippincott Williams & Wilkins, Inc.